Alert archive / Pennsylvania / Excessive Heat Warnings in 2021
Excessive Heat Warning 1, NWS State College, PA
NWS State College, PA issued this excessive heat warning at Aug 11, 2021, 3:38 AM EDT for 16 counties in Pennsylvania. It took effect at Aug 12, 2021, 12:00 PM EDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2021, 3:38 AM EDT (07:38 UTC)
- In effect from
- Aug 12, 2021, 12:00 PM EDT
- Expired
- Aug 12, 2021, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 104 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:15 PM EDT | TSTM WND DMG | 2 Ssw English Center, PA | MULTIPLE TREES AND WIRES DOWN. |
| Aug 12, 1:35 PM EDT | TSTM WND DMG | 4 S Ralston, PA | MULTIPLE WIRES DOWN ON ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918 WWUS71 KCTP 110738 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 338 AM EDT Wed Aug 11 2021 PAZ028-036-046-049>053-056>059-063>066-112300- /O.UPG.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/ /O.NEW.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/ /O.CON.KCTP.HT.Y.0005.210811T1600Z-210811T2300Z/ Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Mifflintown, Chambersburg, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 338 AM EDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with heat index values up to 110 expected. For the Heat Advisory, heat index values up to 104 expected. * WHERE...Portions of central Pennsylvania. * WHEN...For the Excessive Heat Warning, from noon to 7 PM EDT Thursday. For the Heat Advisory, from noon today to 7 PM EDT this evening. * IMPACTS...The excessive heat will significantly increase the risk for heat-related illnesses, particularly for those working outside or participating in outdoor activities. The heat may be life-threatening to the elderly and those in poor health, due to prolonged exposure without air conditioning. Reduced air quality and surge in cooling demand. * ADDITIONAL DETAILS...Excessive heat conditions are likely to continue on Friday. Relief from the heat and humidity will arrive over the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. For excessive heat safety information, visit weather.gov/heat. && $$ PAZ012-018-035-037-041-042-112300- /O.EXA.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/ Northern Clinton-Northern Centre-Fulton-Tioga-Northern Lycoming- Sullivan- Including the cities of Renovo, Philipsburg, McConnellsburg, Mansfield, Wellsboro, Trout Run, and Laporte 338 AM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...Heat index values around 100 expected. * WHERE...Northern Clinton, Northern Centre, Fulton, Tioga, Northern Lycoming and Sullivan Counties. * WHEN...From noon to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. For excessive heat safety information, visit weather.gov/heat. && $$ PAZ019-025>027-045-112300- /O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/ Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton- Including the cities of State College, Altoona, Huntingdon, Mount Union, Lewistown, and Lock Haven 338 AM EDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...Heat index values up to 104 expected. * WHERE...Southern Centre, Mifflin, Huntingdon, Blair and Southern Clinton Counties. * WHEN...From noon to 7 PM EDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. For excessive heat safety information, visit weather.gov/heat. && $$ MRS/DNM For more information from the National Weather Service visit http://weather.gov/ctp
2 follow-up statements
047 WWUS71 KCTP 120027 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 827 PM EDT Wed Aug 11 2021 PAZ028-036-046-049>053-056>059-063>066-122300- /O.CON.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/ Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Mifflintown, Chambersburg, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 827 PM EDT Wed Aug 11 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...Dangerously hot conditions with heat index values between 105 and 110 expected. * WHERE...Portions of central Pennsylvania. * WHEN...From noon to 7 PM EDT Thursday. * IMPACTS...Increased risk for heat-related illnesses. The heat may be life-threatening to the elderly and those in poor health, due to prolonged exposure without air conditioning. Air quality unhealthy for sensitive groups. Surge in cooling demand. * ADDITIONAL DETAILS...Excessive Heat can be life-threatening among at-risk populations, such as children, the elderly, and those with pre-existing health conditions. Overnight low temperatures will also be very warm and oppressively muggy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. For excessive heat safety information, visit weather.gov/heat. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ PAZ012-018-019-025>027-035-037-041-042-045-122300- /O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/ Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Including the cities of Renovo, Philipsburg, State College, Altoona, Huntingdon, Mount Union, Lewistown, McConnellsburg, Mansfield, Wellsboro, Trout Run, Laporte, and Lock Haven 827 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... * WHAT...Heat index values up to 103 expected. * WHERE...Portions of central Pennsylvania. * WHEN...From noon to 7 PM EDT Thursday. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during hot weather when car interiors can reach lethal temperatures in a matter of minutes. LOOK BEFORE YOU LOCK. For excessive heat safety information, visit weather.gov/heat. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
144 WWUS71 KCTP 120733 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 333 AM EDT Thu Aug 12 2021 PAZ057-059-064>066-122330- /O.NEW.KCTP.EH.W.0002.210813T1600Z-210813T2300Z/ /O.CON.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/ Dauphin-Lebanon-Adams-York-Lancaster- Including the cities of Harrisburg, Hershey, Lebanon, Gettysburg, York, and Lancaster 333 AM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... * WHAT...Dangerously hot conditions with maximum heat index values up to 110 expected today and up to 105 on Friday. * WHERE...Dauphin, Lebanon, Adams, York and Lancaster Counties. * WHEN...Noon today to 7 PM EDT today and Friday. * IMPACTS...Excessive heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. Air quality will be reduced and people unusually sensitive to air pollution may be mildly affected. A surge in cooling demand is expected due to the excessive heat conditions. * ADDITIONAL DETAILS...Excessive heat can be life-threatening among at-risk populations, such as children, the elderly, and those with pre-existing health conditions. In addition to the daytime heat, overnight low temperatures will also be very warm and oppressively muggy especially in urban corridors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. For more excessive heat safety information, visit weather.gov/heat. && $$ PAZ028-036-046-049>053-056-058-063-122330- /O.NEW.KCTP.HT.Y.0007.210813T1600Z-210813T2300Z/ /O.CON.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/ Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill-Cumberland- Including the cities of Mifflintown, Chambersburg, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Pottsville, and Carlisle 333 AM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... * WHAT...For the Excessive Heat Warning, dangerously hot conditions with maximum heat index values up to 106 expected. For the Heat Advisory, heat index values up to 102 expected. * WHERE...Portions of central Pennsylvania. * WHEN...For the Excessive Heat Warning, from noon today to 7 PM EDT this evening. For the Heat Advisory, from noon to 7 PM EDT Friday. * IMPACTS...Excessive heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. Air quality will be reduced and people unusually sensitive to air pollution may be mildly affected. A surge in cooling demand is expected due to the excessive heat conditions. * ADDITIONAL DETAILS...Excessive heat can be life-threatening among at-risk populations, such as children, the elderly, and those with pre-existing health conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. For more excessive heat safety information, visit weather.gov/heat. && $$ PAZ026-027-035-122330- /O.NEW.KCTP.HT.Y.0007.210813T1600Z-210813T2300Z/ /O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/ Huntingdon-Mifflin-Fulton- Including the cities of Huntingdon, Mount Union, Lewistown, and McConnellsburg 333 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... * WHAT...Maximum heat index values between 100 and 104 expected. * WHERE...Huntingdon, Mifflin and Fulton Counties. * WHEN...Noon to 7 PM EDT today and Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. For more excessive heat safety information, visit weather.gov/heat. && $$ PAZ034-122300- /O.EXA.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/ Bedford- Including the city of Bedford 333 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Maximum heat index values around 100 expected. * WHERE...Bedford County. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. For more excessive heat safety information, visit weather.gov/heat. && $$ PAZ012-018-019-025-037-041-042-045-122300- /O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/ Northern Clinton-Northern Centre-Southern Centre-Blair-Tioga- Northern Lycoming-Sullivan-Southern Clinton- Including the cities of Renovo, Philipsburg, State College, Altoona, Mansfield, Wellsboro, Trout Run, Laporte, and Lock Haven 333 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Maximum heat index values between 100 and 104 expected. * WHERE...Northern Clinton, Tioga, Northern Centre, Southern Centre, Blair, Sullivan, Southern Clinton and Northern Lycoming Counties. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay out of the sun, and stay in an air-conditioned room. Check up on relatives and neighbors, and provide pets with adequate water and shelter from the sun. Young children and pets should never be left unattended in vehicles under any circumstances. If you work or spend time outside, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing. For more excessive heat safety information, visit weather.gov/heat. && $$ MRS/CJE For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this excessive heat warning went out at Aug 11, 1:40 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 11, 1:40 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service State College PA 140 AM EDT Wed Aug 11 2021 .SYNOPSIS... Very warm to hot conditions will last through the end of this week. The heat will peak Wednesday and Thursday afternoons across central and southeastern parts of the area with widespread highs in the low to mid 90s and heat indices exceeding 100 degrees in spots both afternoons. The hot and humid conditions will also fuel daily rounds of scattered showers and thunderstorms. Expect relief from the heat to arrive by the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... H5 shortwave tracking through southeast Ontario late this evening with a flat trough axis swinging through north central PA. Still some isold shra/tsra roaming areas along and north of I-80 and this will be the case until a few hours past midnight. Elsewhere, gradual decrease in clouds taking place with areas of fog expected in areas that rained. It will remain very muggy thru the night with only isold/sct SHRA in the north for the second half of the area. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... Wednesday is looking like a repeat of Tuesday for temps. With 5h heights rather high (590+ dm) a very weak short wave slides overhead during the afternoon and evening. PWs pool over 2 inches over our southeast, but it appears to be so warm that convection may be limited to scattered coverage. Am concerned that any convection that does develop would produce heavy downpours over my southeast given the tropical PWs arriving, but we'll deal with that tomorrow. Heat Advy remains in effect for roughly the southern half of the area heat indices reach as high as 101F. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Hottest day on tap Thursday with heat indices as high as ~105F over parts of the Lower Susq River Valley. A long- wave trough finally breaks down the ridge late in the week with Friday perhaps turning out a couple of degs cooler, but still above 90 for most places south of I-80 and east of I-99. Models differ with the timing of the sfc cold fropa in the Fri- Sat time frame. The ECMWF deterministic run pushes it through with numerous showers and tstms late in the day / early evening Fri, while the slower GFS holds the cold fropa until the more stable Fri overnight hours, with less convection. Showers may linger across the south Saturday as the cold front slows down through Maryland and Virginia. Otherwise, the weekend looks pleasant - cooler and much less humid as high pressure builds in from the north and west. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... 06Z TAFS sent. Still some storms between UNV and IPT as of 130 AM. Not quite as strong as earlier. Other factor overnight will be some lower CIGS across the northern part of central PA. For this afternoon, showers and storms will be possible again. Earlier discussion below. Several areas of convection across PA early this evening, mostly cloudy over the southern half of central PA. Elsewhere, VFR is predominant with hazy skies across the region. Convection will wind down after sunset with VFR, but hazy conditions overnight and first half of tomorrow. More afternoon convection possible next few days as region in the middle of a very warm and humid weather pattern. Outlook... Thu-Sat...Scattered PM tsra impacts possible. Sun...Dry conditions with mainly VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM EDT this evening for PAZ028-036-046-049>053-056>059-063>066. Heat Advisory from noon to 7 PM EDT Thursday for PAZ019- 025>028-036-045-046-049>053-056>059-063>066. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir/Dangelo SHORT TERM...DeVoir/Dangelo LONG TERM...Lambert/DeVoir/Gartner AVIATION...DeVoir/Martin
Hazardous weather outlook, Aug 10, 12:58 PM EDT, 14 hours 40 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1258 PM EDT Tue Aug 10 2021 PAZ004>006-010>012-017-018-024-033>035-037-041-042-111700- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Bedford-Fulton-Tioga- Northern Lycoming-Sullivan- 1258 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-036-046-049>053-056>059-063>066-111700- Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1258 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-025>027-045-111700- Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton- 1258 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Aug 11, 12:18 AM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service State College PA
1218 AM EDT Wed Aug 11 2021
PAZ019-045-049-110445-
Southern Clinton PA-Union PA-Southern Centre PA-
1218 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of east central Centre,
central Union and southeastern Clinton Counties through 1245 AM
EDT...
At 1217 AM EDT, Doppler radar was tracking a strong thunderstorm over
Blanchard, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mifflinburg, Carroll, Lamar, Blanchard, Bald Eagle State Park, R.B.
Winter State Park, Mackeyville, Forest Hill, Sand Bridge State Park,
Howard, Beech Creek, Loganton and McCall Dam State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4104 7702 4089 7705 4102 7773 4104 7772
4109 7763
TIME...MOT...LOC 0417Z 281DEG 39KT 4103 7758
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MartinThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:18 AM EDT | Special Weather Statement | CTP | Union | 27 min |
| Aug 11, 5:03 AM EDT | Special Weather Statement | CTP | Warren | 27 min |
| Aug 11, 6:40 AM EDT | Special Weather Statement | CTP | McKean | 50 min |
| Aug 11, 2:11 PM EDT | Special Weather Statement | CTP | Cambria | 49 min |
| Aug 11, 2:32 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 58 min |
| Aug 11, 2:59 PM EDT | Special Weather Statement | CTP | Somerset | 61 min |
| Aug 11, 3:02 PM EDT | Special Weather Statement | CTP | Blair | 28 min |
| Aug 11, 3:13 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Huntingdon | 46 min |
| Aug 11, 3:28 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Mifflin | 62 min |
| Aug 11, 3:34 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 41 min |
| Aug 11, 3:35 PM EDT | Special Weather Statement | CTP | Huntingdon | 25 min |
| Aug 11, 3:49 PM EDT | Special Weather Statement | CTP | Juniata | 26 min |
| Aug 11, 3:55 PM EDT | Special Weather Statement | CTP | Dauphin | 35 min |
| Aug 11, 4:07 PM EDT | Special Weather Statement | CTP | York | 38 min |
| Aug 11, 4:08 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Aug 11, 4:13 PM EDT | Special Weather Statement | CTP | Juniata, Perry, Snyder, Union | 32 min |
| Aug 11, 4:23 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Snyder, Union | 59 min |
| Aug 11, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 53 min |
| Aug 11, 4:42 PM EDT | Special Weather Statement | CTP | York | 33 min |
| Aug 11, 4:43 PM EDT | Special Weather Statement | CTP | Cumberland | 32 min |
| Aug 11, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Northumberland, Perry, Snyder | 53 min |
| Aug 11, 4:52 PM EDT | Areal Flood Advisory | CTP | Dauphin | 2 hr |
| Aug 11, 4:54 PM EDT | Special Weather Statement | CTP | Lebanon | 36 min |
| Aug 11, 5:00 PM EDT | Flash Flood Warning | CTP | Cumberland, Dauphin, York | 85 min |
| Aug 11, 5:00 PM EDT | Special Weather Statement | CTP | York | 30 min |
| Aug 11, 5:08 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 52 min |
| Aug 11, 5:14 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 46 min |
| Aug 11, 5:35 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland | 48 min |
| Aug 11, 5:44 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 2 hr |
| Aug 11, 5:47 PM EDT | Special Weather Statement | CTP | Lancaster, York | 58 min |
| Aug 11, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 51 min |
| Aug 11, 5:58 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 47 min |
| Aug 11, 6:25 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, York | 95 min |
| Aug 11, 7:14 PM EDT | Special Weather Statement | CTP | Warren | 31 min |
Nearby
Excessive Heat Warnings in Pennsylvania, 2021Every excessive heat warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.